Skip to content
Statins n pain
avatar
Cubs01 posted:
I find myself skipping my statins all the time. I cant stand the side effects of muscle aches n pain. Does anyone else skip their medication to avoid the muscle aches? I have been on three different statins in the past 2 years n they cause this side effects. I have tried non statins but they have not been effective in reducing my cholesterol.
Reply
FirstPrevious12NextLast
 
avatar
Bigfoot1948 responded:
I have kicked statins into touch completely and now take plant sterol tablets. This seems to be working as my cholesterol is reduced.
 
avatar
txhern responded:
A few months ago I started to have some pain in my right bicep. Sometimes the shoulder would hurt, and sometimes it would be the elbow.

Is this the sort of pain your talking about?

Glad I saw your post this morning as I have a doctors appointment this afternoon, so I can ask about this.

Hope your doing better today.
 
avatar
Catzone2 replied to Bigfoot1948's response:
I take 1000 mg of Niacin and 2000 Spectrum fish oil. This has lowered my cholesterol. Books read: The Statin Damage Crisis/Duane Graveline M.D., How Statin Drugs Really Lower Cholestrerol(and kill you one cell at a time) James Yoseph-Hannah Yoseph MD, The Great Cholestrol Myth/Stephen SinatraM.D. F.A.C.C.-Jonny Bowden PH.D.,C.N.S. Must read books.
 
avatar
Tomez replied to txhern's response:
I had pain in my bicep, thighs, I hurt all the time. My doctor sent in a test to check for Muscle pain to see if the Statins where causing it. The test came back fine. Apparently the test is not accurate at all. After I read about side effect now are Muscle pain which can cause Muscle Damage and Memory Loss which I had sticky's all over my desk to remind me of things because I couldn't remember things. I stopped taking the Statin's and the Pain went away and my memory came back. I told my doctor there is no way in Hell I will ever go back on Statin's again ever!!! I am 50 years old and a woman and I can now do things around the house, some Excercises now that I couldn't do on the Statins for being in so much Pain. I hope this help's!!! Good Luck!
 
avatar
Frammis responded:
Absolutely, if fact after suffering the side effects of muscle pain I stopped taking statins and take red rice yeast tablets. My cholesterol has not seriously reduced; however, it has stopped the muscle pain. In my case it is just as effective or better than taking a statin!
 
avatar
babbielm replied to Frammis's response:
I was getting a lot of muscle cramping but not necessarily pain. My doctor advised me to up my dosage of CoQ10 to 300 mg a day. Oddly enough, it is true that the muscle cramping began after buying the 100 mg softgel tablets after running out of my usual 300 mg I had been taking. This was going on for about two months prior to my visit and once I took his advice and started taking 300 mg a day the problem stopped.
 
avatar
arlenemartin responded:
I'd read about rhabdomyolysis, pain from statins. Eventually had heart attack and put on low dose Crestor which I'm tolelrating!!! Had tried all the rest with resultant pain prior to MI.
 
avatar
suki65 responded:
have you tried policosanol with coq10 .
I have a genetic problem and have also been on 3 different statins and they have caused lots of problems from bones aching ,muscles sore ,upset ,tiredness and a feeling of being useless .my legs have lost shape and im waiting to see a neurologist to see if statins have caused this ,which i think they are to blame as i have never had any trouble before in all my 47 years .
and while taking statins i began to feel like i was 80 years .
but now i am taking the herb policosanol with coq10 2omg a day fingers crossed they are doing the job ,i will keep you posted
 
avatar
An_250032 responded:
I tried 3 of the statins and experienced muscle pain in the legs. My knees also became weak. After nearly collapsing on a steep set of stairs, I quit. It took about six months for the pain to go away and knee strength return. After reading the posts, I'm asking the doctor about the Niacin!
 
avatar
Amyriam replied to Tomez's response:
I been experiencing all those side effects you mentioned and at first I thought was getting old, never thinking it was the statin since the Dr. stop them for me when in my first visit I was complaining of all those symptons you mention. As I'm reading more about it, is there anyone taking legal action against this meds when it seems to be many of us with so many muscle pain. I also understand from another friend it is to stop with the pain within six months. I was not given any other med for the cholesterol. I'll try the niasin and CoQ10.
 
avatar
Jacksonsquare replied to Tomez's response:
That's why I refuse to take statins. Tried several with muscle pain so bad I couldn't move so I said, " no way".
 
avatar
suki65 replied to Amyriam's response:
I agree with you i was given statins in April 2011 ,i have never been ill like this before taking statins ,there is one thing after another from swelling to knees and ankles ,feeling old ,weepy,exhausted ,bones on elbows becoming sore and muscle damage .i have taken rosuvastatin,pravastatin and simvastatin and had these side effects .
I was told by my specialist that coq10 was not needed alongside statins i have found out this is rubbish coq10 should be taken alongside statins ..check websites out by typing in muscle damage from statins and watch videos of doctors telling you what happens you will be shocked .
 
avatar
suki65 replied to Jacksonsquare's response:
try or ask about policosanol with coq10 ,good luk
 
avatar
suki65 replied to Amyriam's response:
This is the website on you tube Statins Can Inhibit Muscle Repair by Fatlsnotyourfault Dr.Bryan Walsh if you watch it right through it shows you what happens if statins are added to your body


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

Lower Cholesterol by changing my chemical balance - eating habits
With a history of heart disease in my family (father), I was all to aware of the need to keep my numbers under control. A few years ago, I ... More
Was this Helpful?
37 of 38 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.